Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Severe abdominal pain after a Colposcopy
avatar
KCaputo posted:
I had a Colposcopy about 2 weeks ago and im still getting abdominal cramping. Sometimes its my lower belly and sometimes its my upper belly. Im so uncomfortable. I just moved to Utah a few days after the colposcopy and i dont have health insurance yet so i cant go to the doctors yet. What can i do to make myself a little bit more comfortable???
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear KCaputo: I would urge you to phone the GYN or clinic that did your colposcopy and report the continued cramping. Your important question is best answered by the GYN who did your procedure. They would know about the number of biopsies, amount of bleeding, or any complications. It may be that the upper abdominal cramping is coincidental to the lower pelvic pain. Alternatively both could be from an infection (less common), or from a bowel problem.

PLEASE, please give them a call. It is also important for you to have a copy of the colposcopy results and biopsies (if any). If your prior GYN insists that you be seen in Utah your best bet may be the local county family planning clinic, or Planned Parenthood. These tend to do sliding fee scale exams.

Yours,
Jane


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.